MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRS 11MM X 127MM FEMORAL STEM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRS 11MM X 127MM FEMORAL STEM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6485-3-011
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 06/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported by a surgeon that the patient had a broken implant.The primary surgery was completed on (b)(6) 2007 and the first revision surgery was completed on (b)(6) 2017.The broken implant was found one month prior to the second revision surgery.The second revision surgery was completed on (b)(6) 2022.This report is for the second revision.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an mrs stem was reported.The event was confirmed through clinician review of the provided medical records.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: i can confirm that these events occurred since i was able to see a preoperative x-ray, intraoperative x-rays, initial postoperative x-rays, and post-revision x-rays.This assumes that all of these documents pertain to the patient we are discussing.Most are not marked.As for the root cause of the first reoperation, i cannot conclude it with certainty.It is described as patella erosion and soft tissue reaction but i don't have any evidence except for a fairly blurry intraoperative photo.Causes of patella erosion are multifactorial.The cause could be mechanical in nature if the patella was not resurfaced.If the patella was resurfaced (or not), severe wear can occur if patella tracking is not satisfactory.Soft tissue reaction can occur as a result of impingement or polyethylene wear.The causes of stem breakage of a distal femoral replacement implant are multifactorial.They include cementing technique, surgical technique, patient factors such as bmi and activity level, and implant factors.The stem and implant would have to be examined by stryker engineers to determine the exact mode of failure.-device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant indicated: i can confirm that these events occurred since i was able to see a preoperative x-ray, intraoperative x-rays, initial postoperative x-rays, and post-revision x-rays.This assumes that all of these documents pertain to the patient we are discussing.Most are not marked.As for the root cause of the first reoperation, i cannot conclude it with certainty.It is described as patella erosion and soft tissue reaction but i don't have any evidence except for a fairly blurry intraoperative photo.Causes of patella erosion are multifactorial.The cause could be mechanical in nature if the patella was not resurfaced.If the patella was resurfaced (or not), severe wear can occur if patella tracking is not satisfactory.Soft tissue reaction can occur as a result of impingement or polyethylene wear.The causes of stem breakage of a distal femoral replacement implant are multifactorial.They include cementing technique, surgical technique, patient factors such as bmi and activity level, and implant factors.The stem and implant would have to be examined by stryker engineers to determine the exact mode of failure.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
MRS 11MM X 127MM FEMORAL STEM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key14918073
Report Number0002249697-2022-00965
Device Sequence Number1886363
Product Code KRO
UDI-Device Identifier07613327048322
UDI-Public07613327048322
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K040749
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2011
Device Model Number6485-3-011
Device Catalogue Number64853011
Device Lot NumberTEC320A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date07/05/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age53 YR
Patient SexMale
Patient Weight80 KG